We determine the p→ q norms of the Gaussian one-mode quantum-limited attenuator and amplifier and prove that they are achieved by Gaussian states, extending to noncommutative probability the seminal theorem “Gaussian kernels have only Gaussian maximizers” (Lieb in Invent Math 102(1):179–208, 1990). The quantum-limited attenuator and amplifier are the building blocks of quantum Gaussian channels, which play a key role in quantum communication theory since they model in the quantum regime the attenuation and the noise affecting any electromagnetic signal. Our result is crucial to prove the longstanding conjecture stating that Gaussian input states minimize the output entropy of one-mode phase-covariant quantum Gaussian channels for fixed input entropy. Our proof technique is based on a new noncommutative logarithmic Sobolev inequality, and it can be used to determine the p→ q norms of any quantum semigroup.

The One-Mode Quantum-Limited Gaussian Attenuator and Amplifier Have GaussianMaximizers

De Palma, Giacomo;Trevisan, Dario;Giovannetti, Vittorio
2018

Abstract

We determine the p→ q norms of the Gaussian one-mode quantum-limited attenuator and amplifier and prove that they are achieved by Gaussian states, extending to noncommutative probability the seminal theorem “Gaussian kernels have only Gaussian maximizers” (Lieb in Invent Math 102(1):179–208, 1990). The quantum-limited attenuator and amplifier are the building blocks of quantum Gaussian channels, which play a key role in quantum communication theory since they model in the quantum regime the attenuation and the noise affecting any electromagnetic signal. Our result is crucial to prove the longstanding conjecture stating that Gaussian input states minimize the output entropy of one-mode phase-covariant quantum Gaussian channels for fixed input entropy. Our proof technique is based on a new noncommutative logarithmic Sobolev inequality, and it can be used to determine the p→ q norms of any quantum semigroup.
Settore FIS/03 - Fisica della Materia
Statistical and Nonlinear Physics; Nuclear and High Energy Physics; Mathematical Physics
File in questo prodotto:
File Dimensione Formato  
1610.09967.pdf

embargo fino al 05/08/2019

Tipologia: Submitted version (pre-print)
Licenza: Creative commons
Dimensione 579.39 kB
Formato Adobe PDF
579.39 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11384/77711
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 5
  • ???jsp.display-item.citation.isi??? 4
social impact